Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 4:49 PM EDT for Orange County, Rutland County, Windsor County, Vermont. It was in force for 56 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 6, 2011, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Orange County, VT, Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 123 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:50 PM EDT | TSTM WND DMG | Bethel, VT | NUMEROUS REPORTS OF TREES DOWN |
| Jul 6, 4:50 PM EDT | TSTM WND DMG | Royalton, VT | NUMEROUS REPORTS OF TREES DOWN |
| Jul 6, 5:09 PM EDT | TSTM WND DMG | East Barnard, VT | TREES AND POWER LINES DOWN ON WALKER HILL ROAD |
| Jul 6, 5:40 PM EDT | TSTM WND DMG | Plymouth, VT | TREES DOWN ON ROUTES 100 AND 100A |
| Jul 6, 5:42 PM EDT | TSTM WND DMG | Hartland, VT | TREES DOWN |
| Jul 6, 5:51 PM EDT | TSTM WND DMG | Plymouth, VT | TREES DOWN ON ROUTES 100 AND 100A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955
WUUS51 KBTV 062049
SVRBTV
VTC017-021-027-062145-
/O.NEW.KBTV.SV.W.0069.110706T2049Z-110706T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
449 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTH CENTRAL ORANGE COUNTY IN CENTRAL VERMONT...
RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 545 PM EDT.
* AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM BETHEL TO CASTLETON...AND WERE MOVING EAST SOUTHEAST
AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SHARON...RUTLAND...WEST HARTFORD...WEST BRIDGEWATER...WOODSTOCK...
WILDER...WHITE RIVER JUNCTION...TYSON...WINDSOR...WESTON...
PERKINSVILLE...ANDOVER...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4329 7299 4332 7326
4354 7325 4358 7330 4368 7313 4389 7263
4377 7220 4370 7230 4360 7233 4358 7237
4338 7241 4336 7238 4330 7239 4323 7244
4322 7270
TIME...MOT...LOC 2048Z 289DEG 29KT 4382 7261 4345 7332
$$
BANACOS2 follow-up statements
873
WWUS51 KBTV 062113
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT WED JUL 6 2011
VTC017-062123-
/O.CAN.KBTV.SV.W.0069.000000T0000Z-110706T2145Z/
ORANGE VT-
513 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE COUNTY IS
CANCELLED...
SEVERE STORMS HAVE MOVED SOUTHEASTWARD INTO WINDSOR COUNTY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4325 7281 4330 7284 4329 7299 4332 7326
4352 7325 4368 7295 4386 7257 4377 7220
4370 7230 4360 7233 4358 7237 4338 7241
4336 7238 4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 2113Z 287DEG 29KT 4371 7252 4343 7305
$$
VTC021-027-062145-
/O.CON.KBTV.SV.W.0069.000000T0000Z-110706T2145Z/
WINDSOR VT-RUTLAND VT-
513 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN RUTLAND AND WINDSOR COUNTIES...
AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED
FROM SILVER LAKE STATE PARK TO MIDDLETOWN SPRINGS...AND WERE MOVING
EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NORTH POMFRET...WEST HARTFORD...WILDER...EXIT 13 I91...
POMPANOOSUC...SOUTH READING...PROCTORSVILLE...BROWNSVILLE...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4329 7299 4332 7326
4352 7325 4368 7295 4386 7257 4377 7220
4370 7230 4360 7233 4358 7237 4338 7241
4336 7238 4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 2113Z 287DEG 29KT 4371 7252 4343 7305
$$
BANACOS378
WWUS51 KBTV 062142
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
542 PM EDT WED JUL 6 2011
VTC021-027-062152-
/O.EXP.KBTV.SV.W.0069.000000T0000Z-110706T2145Z/
WINDSOR VT-RUTLAND VT-
542 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUTLAND AND WINDSOR
COUNTIES WILL EXPIRE AT 545 PM EDT...
THE THREAT OF DAMAGING WIND AND LARGE HAIL HAS DIMINISHED. THEREFORE
THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM
WARNING TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4325 7281 4330 7284 4329 7299 4332 7326
4352 7325 4368 7295 4386 7257 4377 7220
4370 7230 4360 7233 4358 7237 4338 7241
4336 7238 4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 2142Z 287DEG 29KT 4364 7221 4336 7274
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:29 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 6, 4:29 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 429 PM EDT WED JUL 6 2011 .SYNOPSIS... THUNDERSTORMS WILL BE COMING TO AN END THIS EVENING AS A WEAK COLD FRONT MOVES THROUGH. THURSDAY WILL BE MOSTLY SUNNY, SLIGHTLY COOLER AND MUCH DRIER. FRIDAY WILL BE MOSTLY DRY, ALTHOUGH A FEW SHOWERS ARE POSSIBLE IN THE AFTERNOON AND EVENING. AT THIS POINT, IT LOOKS LIKE SATURDAY WILL BE A TYPICAL SUMMER DAY FEATURING A FEW AFTERNOON THUNDERSTORMS. SUNDAY LOOKS TO BE MOSTLY SUNNY AND DRY. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... AS OF 403 PM EDT WEDNESDAY...BUSY FEW HOURS ON THE RADAR. HAVE HAD QUITE A FEW IMPRESSIVE SIGNATURES ON THE RADAR TODAY, PRIMARILY FOR STRONG WINDS. THE LINE REALLY CAME TOGETHER QUICKLY THIS AFTERNOON. AT THIS POINT WILL HANG ONTO THE SEVERE THUNDERSTORM WATCH ACROSS NORTHERN NY AS THERE ARE STILL A FEW STORMS OFF TO THE WEST AND STILL A LITTLE BIT OF INSTABILITY. HOWEVER, CONFIDENCE IN ADDITIONAL SEVERE WEATHER IS DECREASING. THE STORMS ACROSS VERMONT WILL BE OFF TO THE EAST BY 6PM. ANY LEFT OVER SHOWERS AND STORMS SHOULD BE GONE SHORTLY AFTER SUNSET. DEPENDING ON HOW MUCH THE CLOUDS CLEAR OUT AFTER MIDNIGHT, THE MOISTURE FROM TODAYS RAIN WILL LIKELY LEAD TO SOME PATCHY FOG. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY/... AS OF 403 PM EDT WEDNESDAY...HIGH PRESSURE MOVES OVERHEAD FOR THURSDAY, SO IT WILL BE A SUNNY/DRY DAY. DEWPOINTS WILL BE DOWN INTO THE 50S SO IT WILL ALSO BE MORE COMFORTABLE. STUCK CLOSE TO GUIDANCE FOR HIGHS, SO LOTS OF 70S. ONLY FORECAST ISSUE WILL BE THURSDAY NIGHT. CLEAR SKIES, LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING. MAV GUIDANCE NOW SHOWING SARANAC LAKE DOWN TO 37F. AGAIN, THINK THAT IS TOO COLD. SUSPECT PATCHY FOG WILL DEVELOP IN THE NORMALLY COLDER AREAS, AND THAT WILL LIMIT THE TEMPERATURE FALL. STILL 40S IN THE COOLER SECTIONS WITH LOWER 50S IN THE LOWER ELEVATIONS. MIGHT ALMOST BE A BIT TOO COLD IN SOME AREAS TO HAVE THE WINDOWS OPEN OVERNIGHT. A LITTLE MURKY OF A FORECAST FOR FRIDAY. THE GFS IS NOW COMING AROUND TO WHAT THE EURO HAD BEEN SHOWING WITH REGARD TO MOISTURE BEING TRANSPORTED INTO OUR REGION LATER IN THE DAY. HAVE PAINTED IN SOME LOW CHANCE POPS, PRIMARILY FOR THE SOUTHERN HALF OF THE AREA. DONT THINK IT WILL BE TOO BAD OF A DAY -- PROBABLY WORK OUT TO BE LIKE A TYPICAL SUMMER DAY WITH CLOUDS INCREASING DURING THE AFTERNOON WITH A SHOWER HERE OR THERE. WITH SOUTHWEST FLOW ALOFT, SLIGHTLY WARMER MORE HUMID AIRMASS WILL BE COMING IN. THUS LOOK FOR HIGHS NEAR NORMAL IN THE LOWER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 403 PM EDT WEDNESDAY...MODERATE CONFIDENCE FOR THE LONG TERM PORTION OF THE FORECAST. HONESTLY, WITH ALL THE ONGOING WEATHER, I DID NOT HAVE A CHANCE TO EVALUATE THE GUIDANCE ALL THAT MUCH, SO HERE IS ABOUT ALL I KNOW... FRIDAY NIGHT...GUIDANCE SHOWING SOME MOISTURE MOVING ACROSS THE REGION, BUT KEPT POPS GENERALLY 25% OR LESS AS LACK OF DAYTIME HEATING SHOULD PRECLUDE MUCH PRECIPITATION FROM OCCURRING, HOWEVER THE ASSOCIATED SHORTWAVE DOES APPEAR TO HAVE SOME STRENGTH TO IT, SO ITS POSSIBLE LATER FORECASTS WILL NEED TO UP THE POPS. SATURDAY...STILL INDICATIONS OF ANOTHER SHORTWAVE MOVING ACROSS THE REGION DURING THE DAY WHICH SHOULD TOUCH OFF A FEW THUNDERSTORMS. STILL NOT LOOKING FOR ANYTHING MAJOR OR WIDESPREAD. KEPT POPS IN THE LOW CHANCE RANGE (30-35%) AND PROBABLY MORE FOCUSSED ON THE HIGHER TERRAIN OF THE DACKS AND VERMONT. TEMPERATURES SHOULD BE AROUND NORMAL (UPPER 70S TO LOWER 80S) SUNDAY...HIGH PRESSURE MOVES OVERHEAD. DRY AND SUNNY DAY. MONDAY/MONDAY NIGHT...FRONTAL SYSTEM MOVES THROUGH. STILL NOT THE BEST AGREEMENT ON TIMING BETWEEN THE GFS AND EURO, BUT BEST GUESS IS DURING THE DAY ON MONDAY. PAINTED IN 30-35% POPS FOR THE ENTIRE DAY, BUT IT MAY BE ANOTHER ROUND OF AFTERNOON/EVENING THUNDERSTORMS. TUESDAY AND WEDNESDAY...SHOULD BE DRY WITH SEASONABLE TEMPERATURES. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...VOLATILE SITUATION TODAY WITH THE ATMOSPHERE PRIME FOR ENHANCED THUNDERSTORM ACTIVITY. COMPOSITE RADAR SHOWS THUNDERSTORMS FIRING ALONG THE FRONT AND AHEAD ALONG CONVERGENT ZONES. EXPECT THESE SHOWERS AND STORMS TO CONTINUE UNTIL THE FRONT PASSES THIS EVENING. CURRENT TIMING SHOWS A WEST TO EAST PROGRESSION WITH PASSAGE AT MSS AROUND 20Z...SLK AT 22Z...PBG AND BTV AT 23Z...RUT AND MPV BY 00Z. EXPECT MVFR/IFR CONDITIONS WITH THESE STORMS AND PERIODS OF GUSTY WINDS AROUND 25KTS...SMALL HAIL...SEVERE WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE. AFTER THE FRONT MOVES THROUGH MOST AREAS WILL HAVE RESIDUAL MID CLOUD FOR MUCH OF THURSDAY NIGHT. PATCHY FOG WILL BE LIKELY IN VALLEY LOCATIONS WHERE RAINFALL OCCURS...MPV AND SLK WILL LIKELY GO IFR OVERNIGHT. MSS HAS RECEIVED A DECENT AMOUNT OF PRECIPITATION ALREADY AND HAS A CHANCE OF MIST OR FOG...HOWEVER...OPTED NOT TO INCLUDE AT THIS TIME DUE TO LACK OF SUPPORT BY MODEL GUIDANCE. WINDS WILL SHIFT MORE NORTHWESTERLY OVERNIGHT BRINGING DRIER CONDITIONS AND CLEAR SKIES FOR THURSDAY. OUTLOOK 18Z THURSDAY THROUGH SUNDAY... 18Z THURSDAY THRU 18Z SUNDAY...VFR WITH WEAK HIGH PRESSURE BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH MORNING. 12Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR BUT WEAK UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS SAT AFTERNOON. 00Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...NASH AVIATION...BANACOS/BOYD
Hazardous weather outlook, Jul 6, 4:37 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 437 PM EDT WED JUL 6 2011 NYZ027-028-030-031-034-035-VTZ001>012-016>019-072045- NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 437 PM EDT WED JUL 6 2011 ...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-029-087-072045- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- 437 PM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 4:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING ESSEX 44.31N 73.35W
07/06/2011 ESSEX NY PUBLIC
CHURCH IN ESSEX STRUCK BY LIGHTNING
&&
EVENT NUMBER BTV1100366
MUCCILLILocal storm report, Jul 6, 4:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING ESSEX CENTER 44.51N 73.06W
07/06/2011 CHITTENDEN VT PUBLIC
CHURCH IN ESSEX STRUCK BY LIGHTNING
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER BTV1100366
MUCCILLISpecial weather statement, Jul 6, 4:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT WED JUL 6 2011
VTZ011-012-019-062130-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
436 PM EDT WED JUL 6 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUTLAND AND SOUTHERN
WINDSOR COUNTIES...
AT 432 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHITTENDEN TO FORT ANN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GIFFORD WOODS STATE PARK...KILLINGTON...DANBY FOUR CORNERS...
RUSSELLVILLE...WEST WOODSTOCK...WOODSTOCK...NORTH HARTLAND...QUEECHEE
STATE PARK...AMSDEN...DOWNERS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4325 7281 4330 7284 4329 7299 4330 7303
4332 7326 4354 7325 4358 7330 4360 7330
4373 7312 4365 7231 4353 7239 4348 7237
4337 7241 4335 7238 4323 7243 4322 7270
BANACOSLocal storm report, Jul 6, 4:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
440 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 SSE SOUTH BURLINGTON 44.45N 73.16W
07/06/2011 CHITTENDEN VT PUBLIC
TREES UPROOTED ALONG HAYES AVENUE
&&
EVENT NUMBER BTV1100367
MUCCILLILocal storm report, Jul 6, 4:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 SE WATERBURY CENTER 44.36N 72.70W
07/06/2011 WASHINGTON VT TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER BTV1100368
MUCCILLILocal storm report, Jul 6, 4:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
449 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG WEST BURKE 44.64N 71.98W
07/06/2011 CALEDONIA VT LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 5
&&
EVENT NUMBER BTV1100369
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:01 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 74 min |
| Jul 6, 9:59 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle, Orleans | 76 min |
| Jul 6, 2:00 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 60 min |
| Jul 6, 2:08 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 52 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | BTV | Addison, Washington | 64 min |
| Jul 6, 2:30 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 60 min |
| Jul 6, 2:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 53 min |
| Jul 6, 2:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Lamoille | 63 min |
| Jul 6, 3:12 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 63 min |
| Jul 6, 3:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington and 1 more | 57 min |
| Jul 6, 3:51 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 54 min |
| Jul 6, 4:09 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 66 min |
| Jul 6, 4:36 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 54 min |
| Jul 6, 4:50 PM EDT | Special Weather Statement | BTV | Lamoille | 25 min |
| Jul 6, 5:39 PM EDT | Special Weather Statement | BTV | Windsor | 66 min |
| Jul 6, 6:12 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.